MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NOGA-STAR¿ CARDIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NOGA-STAR¿ CARDIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 120708S
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional physician information: initial reporter title: dr.Initial reporter first name: (b)(6).Initial reporter last name: (b)(6).Initial reporter email: (b)(6).The bwi product analysis lab received the device for evaluation 20-feb-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an electromechanical mapping ablation procedure with a noga-star¿ cardiology catheter.The patient suffered cardiac tamponade requiring pericardiocentesis.It was reported that a pericardial effusion was noted during the case and bedside eco was done to confirm it.They stated that a pericardiocentesis was completed and the initial fluid removal was 350ml.The patient is still suffering from chest discomfort and is still under observation with an output of 5-10ml per hour the bp is 103/62 and hr 103.Procedure: electromechanical mapping and transendocardio injection with stem cells.Hector study.Additionally, physician¿s opinion on the cause of this adverse event is the procedure related.No surgical intervention required.Only pericardiocentesis and medical management was done.Patient has fully recovered (no residual effects).Patient was admitted on (b)(6) 2023 and discharged on (b)(6) 2023.There was no cardiac ablation provided during this procedure.No confirmation that the stay was considered extended.Therefore, assessed as no prolonged hospitalization.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an electromechanical mapping ablation procedure with a noga-star¿ cardiology catheter.The patient suffered cardiac tamponade requiring pericardiocentesis.The device evaluation was completed on 09-mar-2023.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed that no damage or anomalies on the device.The magnetic, electrical, and deflecting feats were tested.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NOGA-STAR¿ CARDIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA 91706
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16419024
Report Number2029046-2023-00343
Device Sequence Number17020290
Product Code DRF
UDI-Device Identifier10846835002058
UDI-Public10846835002058
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2024
Device Model Number120708S
Device Catalogue Number120708S
Device Lot Number30443618M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEF 7F,INJ,2P,F,4LE,.5MM,HYP
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age50 YR
Patient SexFemale
Patient Weight77 KG